MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There is no indication that the lens was explanted.(b)(6).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that during implantation of an intraocular lens (iol), model pcb00, the surgeon noticed about five (5) pieces of brown debris, of which about three (3) went into the patient's eye and were subsequently removed.There were no patient issues reported post-op.
 
Additional Manufacturer Narrative
Device evaluation: the preloaded delivery system was returned at the manufacturing site for evaluation.Visual inspection revealed a piece of brown debris on the cartridge's tip.The customer's reported complaint was verified.The debris was analysed using the fourier transform infrared (ftir) spectroscopy.The results revealed that the debris was probably a mixture, possibly composed of some or all of the following: polyamide, various salts, silicates, sulfates, phosphates, titanium dioxide, possible iron oxide, possible iron/chromium alloy with the information provided, there was not sufficient evidence to associate the debris found to the manufacturing process.The source of the material cannot be determined.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue was verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6084710
Report Number2648035-2016-01766
Device Sequence Number13605997
Product Code HQL
UDI-Device Identifier05050474558403
UDI-Public(01)05050474558403(17)190303
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/03/2019
Device Model NumberPCB00
Device Catalogue NumberPCB0000270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/07/2016
Supplement Report FDA Received Date12/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR